Jump to content
CrazyBoards.org

Recommended Posts

Hi All

I saw my Pdoc the other day and she added Rivotril 2mg to my cocktail. I don't really have the energy to do much these days. I hate the TV, have not read a book in months (I used to read one or more a week) and have to force myself to focus on my work. Also seem to worry a lot. Anxiety kind of thing - work related (self employed) but don't feel up to evaluating the problem (electronic engineer). Just hope it goes away. I was originally put on Rivotril because of the anxiety. Anyone ever feel the same, or do you think I am on a downward spiral?

Link to comment
Share on other sites

I've used Rivotril sparingly for anxiety. My problems are usually more agitation/hypo related and my doc prefers to treat that with other med adjustments. The thing I wanted to point out is that Rivotril can be sedating and 2mg is a fair dose. Since you said you have little energy, I'd be hesitent to jump in at 2mg when something less might work. It is a thought. Only you can tell how extensive your anxiety is and whether or not it may be driving some of the lack of energy. In any case, I hope this works for you.

Link to comment
Share on other sites

Hi Alexis.

It's hard to pinpoint one single cause. Some of the symptoms of Bipolar Disorder include difficulty thinking, motivation etc. Unfortunately many of the meds that help us get better also cause this. One thing that we can't count on to accomplish tasks after getting diagnosed is that sheer manic energy that we could generate! Darn it!

Nearly every Bipolar patient complains of loss of energy and productivity for these reasons. A number of studies have been done and overall they show that while we lose those maximum highs, that productivity is equal or better on medication because we don't get lost in the depressions, and we don't fall apart in the manic highs.

Being a consultant makes it harder. If you are newly diagnosed, take encouragement that things will improve in the long run. The recommendation to limit the use of benzos (klonopin/Rivotril) is a good one, consistent with your doctors recommendation. Try to use them when the anxiety builds, rather than on a schedule.

Do all the other things that are good for you: Daily exercise 30 -60 minutes (walking), get some sunshine each day, regular meals, no alcohol/drugs, good sleep hygiene. If you aren't already, talk with your doctor about getting a talk therapist/psychologist. Nearly every study shows that meds + talk therapy are more effective than either alone. Just having someone to talk with can lower your stress level and encourage you to maintain treatment.

Best regards, a.m.

Link to comment
Share on other sites

Good lord, 2mg of klonopin is a hefty dose. It is also an addictive medication. I personally have never taken it, but I've taken xanax. I know someone who is knocked out asleep after a .5mg dose of klonopin. It should definitely help with anxiety but I don't see it helping you get motivated. If anyone finds a pill for motivation, let me know. Caffeine isn't working so well anymore.

Link to comment
Share on other sites

I've had good luck with Bupropion as well. It doesn't seem to do much for the cognitive aspects of the depression. It did allow me to read though when depressed. (I used to either read the same line over and over or fall asleep after a single page when depressed) It also allowed me to continue exercising. It's like a big caffeine pill for me without that nasty crash two hours later.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...